Alert archive / Kentucky / Special Weather Statements in 2021
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Oct 3, 2021, 7:44 PM CDT for Barren County, Kentucky. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2021, 7:44 PM CDT (00:44 UTC)
- Expired
- Oct 3, 2021, 8:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Louisville, KY
- Hail
- 0.00 in
- Wind
- 40
County Barren County, KY
The radar
The Louisville radar (KLVX), 102 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1426 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 706 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.9
The text
As transmitted.
346
WWUS83 KLMK 040044
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
744 PM CDT Sun Oct 3 2021
KYZ062-074-076-040115-
Metcalfe KY-Edmonson KY-Barren KY-
744 PM CDT Sun Oct 3 2021
...A strong thunderstorm with weak rotation will impact portions of
northern Barren and northwestern Metcalfe Counties through 815 PM
CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm that
showed some weak rotation near Glasgow, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and brief period of heavy rain
and lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Glasgow around 755 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3699 8614 3704 8612 3716 8602 3715 8592
3715 8588 3712 8569 3687 8575
TIME...MOT...LOC 0042Z 280DEG 10KT 3704 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$
BTNWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Oct 3, 6:48 PM CDT, 56 minutes earlier.
Area forecast discussion, Oct 3, 6:48 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Louisville KY 748 PM EDT Sun Oct 3 2021 ...Updated Aviation Discussion... .Short Term...(This evening through Monday) Issued at 255 PM EDT Sun Oct 3 2021 Vertically stacked low pressure is now over eastern Wisconsin, with a weak cold front extending southward through the Wabash Valley and the Pennyrile. A surge of moisture-rich air fueled widespread showers and storms earlier in the day, but that activity is now exiting the area. Modest destabilization behind the departing precip shield has allowed convection to pop up along the incoming front. Precip coverage will be scattered through the evening as the boundary pushes east across our area. Modest dry air advection overnight won't fully offset temperatures crossing over this afternoon's dewpoints, so stratus and patchy fog are on the table around daybreak Monday. If we keep enough wind out of the west, it should be mostly stratus, but too much decoupling could result in greater coverage of fog. Baggy trof remains in play at the sfc and aloft through Monday, and that could keep the weather unsettled even in the face of PWAT values dropping to around 1 inch by the end of the day. Weak instability and steeper lapse rateswill support scattered showers and a few thunderstorms. However the shear is quite weak so not expecting much in storm intensity or organization. Max temps will be close to seasonal normals, with dewpoints in the lower 60s to provide a slightly muggy feel. .Long Term...(Monday night through Sunday) Issued at 249 AM EDT Sun Oct 3 2021 ...Unsettled weather pattern this week... Overview...A cut-off low will slowly drift from the Lower MS Valley up into the OH Valley over the course of the work week resulting in daily rain shower and thunderstorm chances, mostly diurnally driven, before upper ridging moves in from the west for what should result in a dry weekend. Tuesday through Friday...Beneath the aforementioned upper low (UL), an inverted trough in the lower levels will impinge northward into sprawling surface high pressure over the NE US, while our position on the eastern side of the UL will result in a warm, moist southerly fetch over the area. This available moisture combined with daily afternoon instability will likely lead to scattered showers and possible thunderstorms each day, especially Wednesday and Thursday. Friday looks to be a transition day as high pressure in the low to mid levels begins nudging into the region beneath the UL that is progged to be directly overhead by this time. Temperatures will be rather consistent throughout this period with mins in the upper 50s to low 60s and highs in the mid to upper 70s. Saturday and beyond...Less confidence going into this period as models begin to diverge as to the placement of the UL, but the consensus leans toward a dry weekend as the upper trough axis pushes east of the CWA and high pressure builds in below. Temperatures will increase slightly with highs in the upper 70s to low 80s and morning lows in the low 60s. && .Aviation...(00Z TAF Issuance) Issued at 747 PM EDT Sun Oct 3 2021 IMPACTS: Possible thunderstorm for LEX this evening with MVFR to IFR CIG tomorrow morning. DISCUSSION: Surface boundary is working across the region this evening. Likely going to see a light wind shift from the south to more out of the southwest. Radar continues to show a broken line of showers and storms through central KY moving to the east. One line stretches from FFT to BWG. With a secondary line across southern IN around HNB. One line could impact LEX for a period with MVFR to IFR conditions as the second could bring a passing light rain to SDF. Overnight, there will be a period of VFR before we see lowering CIG across the area. Looking at MVFR to possible IFR conditions right around daybreak and continuing through the bulk of the morning. Likely IFR could be around LEX with MVFR for the rest of the TAF sites. The one area that could be questionable might be borderline for BWG/HNB. By afternoon clouds should break, there is a chance of a scattered shower in the afternoon but decided to keep it out of the forecast for now. CONFIDENCE: Moderate on all conditions. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Short Term...RAS Long Term...CG Aviation...BTN
Hazardous weather outlook, Oct 3, 3:03 PM CDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 403 PM EDT Sun Oct 3 2021 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-042015- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 403 PM EDT Sun Oct 3 2021 /303 PM CDT Sun Oct 3 2021/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Tonight. Scattered thunderstorms are expected through this evening. Lightning and briefly heavy rainfall will be the main hazards. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated thunderstorms will be possible each afternoon and evening this week. Lightning and briefly heavy rainfall will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. && More information, along with other weather, hydrological and climate information can be found, at weather.gov/louisville. RAS/CG
In the hours before
Special weather statement, Oct 3, 4:40 PM CDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Louisville KY
540 PM EDT Sun Oct 3 2021
KYZ029-030-032215-
Jefferson KY-Bullitt KY-
540 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of south central
Jefferson and north central Bullitt Counties through 615 PM EDT...
At 539 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hollyvilla, moving east at 20 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Okolona and Newburg around 545 PM EDT.
Pioneer Village around 550 PM EDT.
Spring Mill around 555 PM EDT.
Other locations in the path of this storm include Hollow Creek,
Highview and Fern Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Brief torrential rainfall is also occurring with this storm and may
lead to localized flooding. Do not drive your vehicle through
flooded roadways.
Occasional cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3803 8581 3816 8578 3817 8554 3804 8555
TIME...MOT...LOC 2139Z 260DEG 19KT 3809 8574
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
BTNSpecial weather statement, Oct 3, 6:25 PM CDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Louisville KY
725 PM EDT Sun Oct 3 2021
KYZ027-028-062-063-040000-
Hart KY-Grayson KY-Edmonson KY-Hardin KY-
725 PM EDT Sun Oct 3 2021
...A strong thunderstorm will impact portions of northwestern Hart,
eastern Grayson, southwestern Hardin and north central Edmonson
Counties through 800 PM EDT/700 PM CDT/...
At 725 PM EDT/625 PM CDT/, Doppler radar was tracking a strong
thunderstorm near Leitchfield, moving east at 30 mph.
HAZARD...Winds up to 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This storm will remain over mainly rural areas of northwestern Hart,
eastern Grayson, north central Edmonson and southwestern Hardin
Counties, including the following locations... Rock Creek, Seven
Corners, Saint Paul, Lines Mill, Broadway, Broad Ford, Peonia,
Sadler, Flint Hill and Pearman.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3756 8629 3755 8588 3743 8590 3729 8609
3733 8645
TIME...MOT...LOC 2325Z 270DEG 27KT 3746 8623
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
SCHOETTMERSpecial weather statement, Oct 3, 7:06 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Louisville KY
706 PM CDT Sun Oct 3 2021
KYZ062-071>074-040045-
Warren KY-Simpson KY-Allen KY-Edmonson KY-Barren KY-
706 PM CDT Sun Oct 3 2021
...Cluster of weakly rotating thunderstorms will impact portions of
southeastern Simpson, Allen, southeastern Warren, central Barren and
southeastern Edmonson Counties through 745 PM CDT...
At 700 PM CDT, Doppler radar was tracking thunderstorms that showed
some weak rotations along a line extending from 11 miles southwest
of Munfordville to near Portland. Movement was east at 15 mph.
HAZARD...Brief period of heavy rain and lightning.
SOURCE...Radar indicated.
IMPACT...Storms were showing signs of weak rotation. Stay alert
inc case these storms intensifies.
Locations impacted include...
Glasgow.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3665 8659 3665 8668 3715 8609 3709 8577
3664 8629 3665 8634 3665 8651 3664 8654
3664 8655 3663 8656
TIME...MOT...LOC 0004Z 281DEG 12KT 3714 8600 3665 8657
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
BTNSpecial weather statement, Oct 3, 7:44 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
744 PM CDT Sun Oct 3 2021
KYZ062-074-076-040115-
Metcalfe KY-Edmonson KY-Barren KY-
744 PM CDT Sun Oct 3 2021
...A strong thunderstorm with weak rotation will impact portions of
northern Barren and northwestern Metcalfe Counties through 815 PM
CDT...
At 742 PM CDT, Doppler radar was tracking a strong thunderstorm that
showed some weak rotation near Glasgow, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and brief period of heavy rain
and lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Glasgow around 755 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Louisville.
&&
LAT...LON 3699 8614 3704 8612 3716 8602 3715 8592
3715 8588 3712 8569 3687 8575
TIME...MOT...LOC 0042Z 280DEG 10KT 3704 8595
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BTNThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 3, 7:06 PM CDT | Special Weather Statement | LMK | Allen, Barren | 39 min |
Nearby
Special Weather Statements in Kentucky, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.